Discussions By Condition: Allergies

Help with long time itchy rash....

Posted In: Allergies 5 Replies
  • Posted By: Anonymous
  • January 14, 2008
  • 06:09 PM

I presently have a handful of itchy rashes. They began several years ago, I believe in the groin area or eye area. Now I have itchyness/rashes in my groin area, anus area, one armpit, eyelids, in and around my ears. Many years ago I mentioned the initial rash to a doctor and he gave me some small samples of Elocon. This would get rid of the rashes pretty quickly, but the rashes would come back. Years later(about 2 years ago) I went to the doctor again and he sent me to the derm. The derm really had no clue and prescribed me mometasone furoate and desonide ointment. He said to use the desonide in regards to my eyes because its a milder steroid.

Well, the cremes seem to help but it always comes back and the cremes seem less effective over time. ANY ideas on what the root cause may be?

Some other possibly useful information: about a year before this all I had a ruptured appendix. It was ruptured for awhile before I went to the ER and I was in the hospital awhile afterwards. Lots of antibiotics. I developed bad stomach cramping/pain afterwards. I started taking a multivitamin and probiotics and that issue went away. Awhile after that the rashes began(from what I remember).

I thought at one point it was candida, tried multiple things for candida with no results. Later talked to somebody that actually had candida and learned that I was missing some more pronounced symptoms of candida.....so maybe I was way offbase with that one. I have also tried countless moisterizers, cortizone, anti-fungas, and anti-yeast creme's.

I started weight training alittle over a year ago and have been trying to eat better, as well as trying numerous supplements related to general health. Nothing has effected my itchy rashes.

Any thoughts? Thanks in advance!

Reply Flag this Discussion

5 Replies:

  • AAA - your situation sounds somewhat like my own - minus the ruptured appendix. Have had rashes that came and went for a few years now. In the beginning I thought they were a reaction to artificial sweetners, so I stopped ingesting splenda, aspartame, etc., which helped a little. Research brought me to candida and I tried treating that myself. No luck. Two years ago while vacationing in Florida, found that sunbathing helped eliminate that round of rashes. Returned to Florida last spring when rashes returned and sunning did not help. Dermatologist said this time they were fungal rashes and prescribed numerous creams and ointments and 2 rounds of the dreaded Lamisil tablets. None of them eliminated the rashes, which were from the waist to the knees, including buttocks, anal area, inner thighs, with the worst being on the back of one thigh...very itchy. Skin discolored and rough. Also had a few itchy scaly spots on my scalp.I tried herbal remedies, supplements, drinks, lotions. After blood work showed auto-immune involvement, derm gave me a shot of something (I forget what) that she said temporarily suppresses the immune system. Rashes gradually disappeared. It's been a month and no sign of them, however, I am mindful of the fact that we have not found a cure. Dr is doing more blood work to pinpoint or eliminate other diseases and I find out the results tomorrow.I, too, have been trying to eat better, taking supplements and trying weight training. I had a complete hysterectomy about 5.5 years ago and was put on hrt. I can't remember the timing in terms of when the rashes actually appeared and the beginning of hrt therapy. Discontinued hrt 7 mos. ago.That's my story. Sorry I don't have any real solutions. The similarities in our situations are interesting, though. Good Luck.
    Anonymous 42789 Replies
    • January 23, 2008
    • 08:44 PM
    • 0
    Flag this Response
  • I had something similar. An initial rash of candidiasis followed by a secondary rash. I'm still getting over both. The secondary rash is an allergic response to the candidiasis rash. The candidiasis was caused by immune suppressing drugs which I had to take for a condition I had. The secondary rash is called an ID Reaction. ID Reactions are an autoimmune, allergic response to another rash, usually fungal in nature.You can read more about ID Reactions at:http://www.emedicine.com/derm/topic193.htm
    Anonymous 42789 Replies
    • January 24, 2008
    • 09:11 AM
    • 0
    Flag this Response
  • Dxd: Thanks. I checked out the website you recommended and after reading it over carefully, and looking up various terms, I came across this website which may be of interest: http://dermatlas.med.jhmi.edu/derm/. I must say that some of the conditions shown there seem extreme. I never did find anything that resembled my conditon.
    Anonymous 42789 Replies
    • January 30, 2008
    • 05:11 PM
    • 0
    Flag this Response
  • I had something similar. An initial rash of candidiasis followed by a secondary rash. I'm still getting over both. The secondary rash is an allergic response to the candidiasis rash. The candidiasis was caused by immune suppressing drugs which I had to take for a condition I had. The secondary rash is called an ID Reaction. ID Reactions are an autoimmune, allergic response to another rash, usually fungal in nature.You can read more about ID Reactions at:http://www.emedicine.com/derm/topic193.htmThis is very interesting, something I'm going to making a call to my doctor about this week possibly. Let me explain my condition, then maybe you can tell me if I do have this ID reaction?I had a very bad case of Jock Itch when I was 15. My doctors misdiagnosed it as eczema, which caused me to live with this Jock Itch for an extra two years until I finally was told by a dermatologist it was in fact Jock Itch. Within two weeks of treatment, I was 100% perfect. Never felt so good before. Rash was completely gone.About 2 or 3 months later, I began to have VERY itchy skin in my pubic area and anus. Way more severe and agonizing than Jock Itch. Over the course of yet another two years, the itching has reduced, but its still present. I have tried tons of different antifungals and stuff like desonide, but no real relief.Do you think I could be having this ID reaction, even though it occurred about 2 or 3 months after I was treated and living normally?
    Full Metal 1 Replies
    • February 3, 2008
    • 08:56 PM
    • 0
    Flag this Response
  • Did you ever figure out what this was? I have something that is very similar, with rashes in all the same places.
    Anonymous 1 Replies
    • November 11, 2014
    • 04:01 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.